Alert archive / Michigan / Frost Advisories in 2007

Frost Advisory 3, NWS Gaylord, MI

June 5, 200722 counties in Michigan

NWS Gaylord, MI issued this frost advisory at Jun 5, 2007, 10:05 PM EDT for 22 counties in Michigan. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 10:05 PM EDT (02:05 UTC)
Expired
Jun 6, 2007, 6:00 AM EDT
In force
8 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KAPX 060205
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EDT TUE JUN 5 2007

...WIDESPREAD FRONT OVERNIGHT...

.CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL
LEND TO THE DEVELOPMENT OF WIDESPREAD FRONT OVERNIGHT.

MIZ008-015>036-041-042-061000-
/O.NEW.KAPX.FR.Y.0003.070606T0205Z-070606T1000Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
1005 PM EDT TUE JUN 5 2007

...FROST ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. 

CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL
LEND TO THE DEVELOPMENT OF WIDESPREAD FRONT OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

$$

MR
3 follow-up statements
000 
WWUS73 KAPX 060227 CCA
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1026 PM EDT TUE JUN 5 2007

CORRECTED TYPO

...WIDESPREAD FROST OVERNIGHT...

.CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL
LEND TO THE DEVELOPMENT OF WIDESPREAD FROST OVERNIGHT.

MIZ008-015>036-041-042-061000-
/O.NEW.KAPX.FR.Y.0003.070606T0205Z-070606T1000Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
1005 PM EDT TUE JUN 5 2007

...FROST ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. 

CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL
LEND TO THE DEVELOPMENT OF WIDESPREAD FROST OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

$$

MR
000 
WWUS73 KAPX 060835
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
435 AM EDT WED JUN 6 2007

...WIDESPREAD FROST EARLY THIS MORNING...

.CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL
RESULT IN WIDESPREAD FROST EARLY THIS MORNING.

MIZ008-015>036-041-042-061000-
/O.CON.KAPX.FR.Y.0003.000000T0000Z-070606T1000Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
435 AM EDT WED JUN 6 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

CLEAR SKIES...NEARLY CALM WINDS AND A COLD AIRMASS IN PLACE WILL
RESULT IN WIDESPREAD FROST EARLY THIS MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

$$

AS
000 
WWUS73 KAPX 061005
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
605 AM EDT WED JUN 6 2007


MIZ008-015>036-041-042-061115-
/O.EXP.KAPX.FR.Y.0003.000000T0000Z-070606T1000Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
605 AM EDT WED JUN 6 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES WILL REBOUND OVER THE NEXT HOUR...SO THE 
FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

AS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 5, 7:00 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 7:00 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
700 PM EDT TUE JUN 5 2007

.AVIATION...SCT-BKN VFR STRATOCU DECK WILL CONTINUE TO DISSIPATE AS
THE SUN SETS THIS EVENING...AS WILL LINGERING SPRINKLES AROUND APN.
MAINLY CLEAR SKIES AND UNRESTRICTED VSBYS ARE EXPECTED LATE THIS
EVENING AND OVERNIGHT. HIGH CLOUDS WILL BEGIN TO INCREASE EARLY
WEDNESDAY MORNING AND SCT DIURNAL CU WILL DEVELOP DURING THE
AFTERNOON.

&&

.DISCUSSION...ISSUED 327 PM
AFTER A QUITE COOL DAY TODAY...THINGS ARE LOOKING UP IN THE
TEMPERATURE DEPARTMENT FOR THE NEXT FEW DAYS. LATE MORNING ANALYSIS
SHOWS A PRONOUNCED LONGWAVE TROUGH OVER THE EASTERN HALF OF THE
CONUS...WITH AMPLIFYING SHORTWAVE RIDGE TAKING SHAPE OVER THE
ROCKIES AND HIGH PLAINS IN ADVANCE OF QUITE THE DEEP TROUGH JUST OFF
THE WEST COAST. AT THE SURFACE...LOW PRESSURE WAS ADVANCING INTO NEW
ENGLAND WITH SURFACE RIDGE SLIDING THROUGH THE NORTHERN PLAINS AND
INTO THE UPPER MIDWEST. THE SYSTEM OFF THE WEST COAST WILL SLIDE
INLAND TONIGHT...WITH AMPLIFYING RIDGE BUILDING OUT OF THE PLAINS
AND INTO THE GREAT LAKES...AND BECOMING THE DOMINANT WEATHER MAKER
THROUGH TOMORROW BEFORE THINGS BEGIN TO CHANGE RAPIDLY WITH THE
EASTWARD ADVANCE OF UNSEASONABLY STRONG UPPER TROUGH TOWARD THE
LAKES REGION.

THE MAIN FORECAST CONCERN THROUGH THE SHORT TERM (TONIGHT INTO
TOMORROW) IS TEMPERATURES. NOT A VERY WARM DAY BY ANY STRETCH
TODAY...WITH HIGHS STRUGGLING TO GET OUT OF THE 50S. WIDESPREAD
STRATOCU DECK DRIVEN BY DIURNAL HEATING AND QUITE CHILLY AIRMASS
(H85 TEMPS AROUND +3C THIS AFTERNOON PER FORECAST RAOBS AND 12Z
UPSTREAM OBS) SHOULD BE ON THE WANE AFTER SUNSET. HOWEVER...CANNOT
RULE OUT A BIT OF LINGERING CLOUDS WITH MOISTURE TRAPPED UNDER
BUILDING SUBSIDENCE INVERSION. IN ADDITION...EXPECT A BIT OF CIRRUS
TO COME ROLLING INTO THE AREA VERY LATE TONIGHT DRIVEN BY ENTRANCE
REGION OF RATHER POTENT (100 KNOT) JET PUSHING INTO WESTERN ONTARIO.
UNCERTAINTY REGARDING DEGREE OF CLOUD COVER IN TURN MAKES FOR A
TRICKY LOW TEMPERATURE FORECAST. GIVEN SUCH A COOL START...AM A
LITTLE CONCERNED TEMPS MAY REALLY BOTTOM OUT TONIGHT WITH LOW LEVEL
RIDGE OVERHEAD AND UPSTREAM OBS LAST NIGHT WELL INTO THE 30S.
HOWEVER...IT IS ALSO QUITE WET AROUND THESE PARTS WITH THE PAST 3
DAYS PRODUCING A WIDESPREAD 1 TO 3 INCHES OF RAIN AND LITTLE CHANCE
TO DRY OUT SIGNIFICANTLY TODAY...SO MAY SEE COOLING GO INTO MORE OF
A LIGHT FOG PRODUCTION IN THE COLD SPOTS GIVEN RATHER HIGH 18Z
CROSS-OVER TEMPS IN THE LOW 40S. IN ADDITION...APPEARS WEAK RETURN
FLOW WILL BEGIN OVER AT LEAST THE WESTERN HALF OF THE CWA BY DAWN AS
RIDGE AXIS CRESTS THE STATE. WITH THIS IN MIND...WILL RUN WITH LOWS
MAINLY MID/UPPER 30S EAST TO LOWER/MID 40S WEST...THOUGH WOULD NOT
BE SURPRISED TO SEE A FEW OF THE NORMALLY COLD SPOTS (PLN/GOV) DROP
INTO THE LOWER 30S.

ALL EYES THEN TURN WEST WITH UNSEASONABLY STRONG UPPER TROUGH
EJECTING ONTO THE CENTRAL HIGH PLAINS...WITH DEEP LEE CYCLOGENESIS
TAKING SHAPE OVER WESTERN SOUTH DAKOTA. ATTENDANT LOW LEVEL WARM
FRONT PROGGED TO SLOWLY LIFT NORTHWARD AS THE LOW DEEPENS THROUGH
THE AFTERNOON HOURS...WITH THE APX CWA FIRMLY NORTH OF THE BOUNDARY
THROUGH THE DAY. IT ACTUALLY APPEARS TOMORROW WILL BE A RATHER
DECENT DAY...WITH ONGOING WEAK WARM ADVECTION AND HEIGHTS RISING
THROUGH THE DAY AS MID LEVEL RIDGE BEGINS TO BUILD INTO THE REGION.
CLOUD COVER A BIT IFFY THROUGH THE DAY AS APPEARS ANY WARM ADVECTION
CLOUDINESS WILL BE RELEGATED TO AREAS WELL SOUTHWEST OF HERE IN A
ZONE OF INTENSE H85-H6 THERMAL/THETA-E ADVECTION NORTH OF DEVELOPING
WARM FRONT...THOUGH MAY SEE SOME INCREASE IN MID CLOUDS BY LATE
AFTERNOON AS THIS AXIS BEGINS TO ENCROACH ON THE GREAT LAKES. PESKY
JET CIRRUS MAY ALSO HAVE SOME EFFECT ON AFTERNOON HIGHS BUT GIVEN
H85 TEMPS PROGGED AROUND +8C BY AFTERNOON...HIGHS IN THE UPPER
60S/NEAR 70 APPEAR REASONABLE. THE EXCEPTION WILL BE ALONG THE HURON
SHORELINE WHERE IT APPEARS THE LAKE BREEZE WILL KICK INLAND DURING
THE AFTERNOON AS SYNOPTIC FLOW REMAINS LIGHT OVER THIS AREA (H95
WINDS ONLY ABOUT 10 KNOTS). HOWEVER...DESPITE INCREASED CONVERGENCE
ALONG THE LAKE BREEZE...OVERALL LACK OF BOUNDARY LAYER MOISTURE/
INSTABILITY SHOULD PRECLUDE ANY SHOWER CHANCES.

MAIN ACTION LOOKS LIKE IT WILL BEGIN TO UNFOLD TO THE WEST ACROSS
MINNESOTA/WISCONSIN LATE TOMORROW AFTERNOON NORTH OF LIFTING WARM
FRONT AS WARM/THERMAL ADVECTION INTENSIFIES THROUGH THE DAY. PLENTY
OF QUESTIONS REGARDING DEGREE OF CAPPING WHICH WILL BE PRESENT AS
WELL AS MOISTURE RETURN INTO THIS AREA...AS APPEARS MODELS INITIALLY
OVERDOING BOUNDARY LAYER DEW POINT RECOVERY AND STRONG CAPPING
INVERSION WILL BE PRESENT PER PRESENCE OF DEEP ELEVATED MIX LAYER.
HOWEVER...WITH SUCH A DYNAMIC SYSTEM...AND THE PROGGED 50+ KNOT LOW
LEVEL JET REVVING UP INTO AN AREA OF MUCH LESS CAPPING ON THE FRINGE
OF WARM AIR RETURN...SHOULD SEE CONVECTION FIRE BY EVENING ACROSS
THE UPPER MIDWEST...TRANSLATING DOWN THE WARM FRONT TOWARD THE CWA
BY LATE EVENING. WITH THE EXPECTED LATER START TO CONVECTIVE
INITIATION TO THE WEST...WILL KEEP THINGS DRY THROUGH 00Z
TOMORROW...BUT COULD BE CUTTING IT CLOSE FOR THE FAR WEST.

MARINE ISSUES...WILL LET ALL SMALL CRAFT ADVISORIES EXPIRE EARLY
AS GRADIENT CONTINUES TO RELAX.

LAWRENCE

LATER PERIODS...UPPER LOW NOW JUST OFF THE WA/OR COAST WILL PROGRESS
STEADILY EASTWARD THIS WEEK. ON WED NIGHT/THURSDAY...THERE WILL SOME
PHASING WITH AN IMPULSE ROTATING AROUND THE HUDSON BAY LOW. AN
ASSOCIATED SURFACE LOW WILL MOVE EAST AND THEN NE FROM THE NORTHERN
HIGH PLAINS...PASSING NORTH OF SUPERIOR THURSDAY NIGHT. PRECIP
CHANCES/SVR POTENTIAL ASSOCIATED WITH THIS DYNAMIC SYSTEM ARE THE
MAIN CONCERNS.

MODELS...ARE IN HALFWAY DECENT AGREEMENT. THE NAM IS DEEPER WITH THE
SURFACE LOW. THE GFS HAS A STRONGER /KICKER/ UPPER TROF OVERHEAD ON
FRIDAY. THE NAM APPEARS SUPERIOR IN BOTH RESPECTS...WITH SUPPORT
FROM THE ECMWF.

WEDNESDAY NIGHT...WARM ADVECTION (AHEAD OF A SUB-980MB LOW IN THE
DAKOTAS) WILL STRENGTHEN CONSIDERABLY AS HIGH PRESSURE MOVES OFF THE
EAST COAST. SURGE OF THETA-E ADVECTION WILL ACCOMPANY THE 850MB WARM
FRONT AS IT LIFTS INTO NW LOWER MI IN THE EVENING...AND THRU EASTERN
UPPER MI OVERNIGHT. 850MB WINDS WILL BE IN EXCESS OF 50KT IN ALMOST
ALL OF THE WARM SECTOR...AN EXCEPTIONALLY BROAD LOW LEVEL JET THAT
WILL TRANSPORT LARGE QUANTITIES OF WARM/MOISTURE NORTHWARD. THIS
WILL RAPIDLY MOISTEN THE LOW AND ESPECIALLY MID LEVELS...WITH VERY
STEEP MID-LEVEL LAPSE RATES IN THE WARM SECTOR (8.5 C/KM IN
700-500MB LAYER IN WI OVERNIGHT). WILL HAVE A CHANCE OF SHOWERS/
STORMS IN THE EVENING IN NW LOWER/EASTERN UPPER MI. CHANCE WILL
EXPAND ACROSS ALL THE FORECAST AREA EXCEPT THE EXTREME SE CORNER
OVERNIGHT...AND WILL UP POPS TO LIKELY IN EASTERN UPPER. A FEW
ELEVATED SVR STORMS ARE POSSIBLE OVERNIGHT (ESPECIALLY IN EASTERN
UPPER). MUCAPES ARE AROUND 750J/KG...NOT ESPECIALLY IMPRESSIVE...BUT
0-6KM BULK SHEAR IN EXCESS OF 50KT ILLUSTRATES THE MASSIVE SHEAR IN
THE LOW AND MID LEVELS. THIS WOULD FAVOR ROTATING UPDRAFTS AND
ENHANCE HAIL POTENTIAL.

THURSDAY...WARM FRONT RIPS NORTHWARD OUT OF THE FORECAST AREA...WITH
A TOASTY LOW/MID LEVEL AIRMASS LEFT BEHIND. WILL LINGER MORNING
SHOWERS STORMS FROM ROUGHLY PETOSKEY/ALPENA NORTHWARD. BEHIND
THAT...700MB TEMPS ARE NEAR 11-12C...800MB TEMPS PUSHING 20C...
PROVIDING A PROHIBITIVE CAP. EVEN AN UPPER 80S OVER MID 60S PARCEL
LEAVE SBCINS IN EXCESS OF 75J/KG...WITH MLCINS 150J/KG OR HIGHER. WE
AREN/T GETTING PAST THAT WITHOUT MAJOR MESOSCALE...WHICH WE WILL
LACK (MUCH TOO WINDY FOR EVEN LAKE BREEZES). WILL REMOVE ALL PRECIP
AFTER NOON. TEMPS WILL BE VERY TOASTY...70S IN EASTERN UPPER AND 80S
TO NEAR 90 IN NORTHERN LOWER...WITH TVC PROBABLY THE HOTTEST SPOT
WITH DOWNSLOPING SSW WINDS. BREEZY TO AT TIMES WINDY...ESPECIALLY IN
THE HIGHER TERRAIN...WITH 850MB WINDS OF 40KT NEAR OR JUST ABOVE THE
TOP OF THE MIXED LAYER.

THURSDAY NIGHT...STORMS EXPECTED TO FIRE LATE THURSDAY ALONG
PRE-FRONTAL TROF FROM WESTERN WI TO EASTERN KS. FORCING FOR
ASCENT...AND SUBSEQUENT EROSION OF THE CAP...WILL PROGRESS EASTWARD
INTO THIS REGION LATE IN THE EVENING AND OVERNIGHT...AS COLD FRONT
NEARS LAKE MI BY MORNING. SHEAR/WIND FIELDS ARE IMPRESSIVE...WITH A
70-80KT 500MB JET PUNCHING INTO THE REGION FROM THE SW...AND 850MB
WINDS IN THE 50-60KT RANGE. MUCAPES IN THE 500-750J/KG RANGE ARE NOT
ESPECIALLY IMPRESSIVE...BUT WITH ABUNDANT SHEAR AND FORCING OUGHT TO
BE SUFFICIENT FOR WELL-ORGANIZED SVR STORMS WITH CONSIDERABLE
WIND-DAMAGE POTENTIAL. THERE ARE STILL OBVIOUS CONCERNS WITH PRECISE
STORM EVOLUTION...ESPECIALLY GIVEN DEEP SW FLOW THAT WILL TEND TO
CARRY STORMS ALONG THE FRONTAL ZONE/PRE-FRONTAL TROF INTO UPPER MI
INSTEAD OF FURTHER EAST. BUT THIS EVENT HAS A LOT GOING FOR IT. WILL
ADJUST POPS A BIT...LOWERING IN THE EVENING AND RAISING OVERNIGHT.
BEST CHANCE FOR PRECIP AND SVR LOOKS TO BE VERY LATE EVENING AND
OVERNIGHT...NEAR/WEST OF A LAKE CITY/ROGERS CITY LINE...INCLUDING
EASTERN UPPER MI.

FRIDAY...WILL NEED TO SLOW THE EXIT OF PRECIP...AS COLD FRONT IS
STILL LARGELY UPSTREAM AT DAYBREAK. WILL EXPAND CHANCE POPS IN THE
MORNING TO ALL BUT WESTERN CHIP/MACK COUNTIES...AND MAINTAIN CHANCE
POPS IN THE SE ZONES IN THE AFTERNOON. CURRENT FRONTAL TIMING
(EXITING BY MID AFTERNOON) WOULD MINIMIZE SVR THREAT...BUT IF IT
GETS MUCH SLOWER THAT COULD CHANGE. MAX TEMPS WILL RANGE FROM THE
UPPER 60S NORTH TO NEAR 80 SE.

REST OF THE FORECAST...BROAD SURFACE HIGH PRESSURE WILL MOVE FROM
THE CENTRAL PLAINS TO THE EASTERN GREAT LAKES THIS WEEKEND. THIS
WILL PROVIDE DRY WX AND TEMPS NEAR CLIMO...SO AT LEAST THIS WEEKEND
LOOKS REALLY NICE. WARM/MOIST AIR WILL BE RETURNING NORTHWARD INTO
THE PLAINS/MS AND OHIO VALLEYS EARLY NEXT WEEK...BUT THE STUBBORN
HIGH TO OUR EAST LOOKS TO KEEP LOW LEVEL RIDGING IN PLACE HERE. SO
TEMPS AND CLOUDS WILL BOTH TREND SLIGHTLY UPWARDS...BUT WILL KEEP
MON/TUE DRY AS WELL.

ZOLTOWSKI

&&

.APX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 5, 3:36 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
336 PM EDT TUE JUN 5 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-061000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
336 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO EARLY
THURSDAY MORNING. THUNDERSTORMS ARE LIKELY IN EASTERN UPPER
MICHIGAN LATE WEDNESDAY NIGHT. A FEW STORMS COULD BE
SEVERE...MAINLY IN EASTERN UPPER MICHIGAN BETWEEN 2 AM AND 8
AM...WITH HAIL UP TO AN INCH IN DIAMETER.

THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS
NORTHERN MICHIGAN THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE THURSDAY IN WISCONSIN AND EASTERN
IOWA...AND MOVE INTO NORTHERN MICHIGAN LATE THURSDAY NIGHT.
WIDESPREAD DAMAGING WIND GUSTS WILL BE THE MAIN THREAT...THOUGH
LARGE HAIL IS ALSO POSSIBLE.

THUNDERSTORMS MAY LINGER INTO FRIDAY...ESPECIALLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.

JZ

Nearby

Frost Advisories in Michigan, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.